MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERHICKMAN CV CATHETER, POLYURETHANE SINGLE-LUMEN, 8F; CHRONIC CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERHICKMAN CV CATHETER, POLYURETHANE SINGLE-LUMEN, 8F; CHRONIC CATHETER
Model Number 0805810
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that four months thirty days post chronic catheter placement, the cuff was allegedly detached and remained inside the patient following the device catheter removal procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one8fr power hickman s/l catheter was returned for evaluation.Functional, gross visual, tactile and microscopic visual evaluations were performed.The investigation is confirmed for the reported cuff detachment issue, as the tissue cuff adhesive and cuff fibers were noted on the tissue cuff area of the catheter and tissue cuff was not returned for evaluation.A definitive root cause could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.
 
Event or Problem Description

Brand Name
POWERHICKMAN CV CATHETER, POLYURETHANE SINGLE-LUMEN, 8F
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16046535
Report Number3006260740-2022-05871
Device Sequence Number4936365
Product Code LJS
UDI-Device Identifier00801741036668
UDI-Public(01)00801741036668
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K061179
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0805810
Device Catalogue Number0805810
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date12/26/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown